Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A nonmovable space with movable components

Authors: J. Dydak, J. Segal and S. Spież
Journal: Proc. Amer. Math. Soc. 102 (1988), 1081-1087
MSC: Primary 54F43; Secondary 54F45
MathSciNet review: 934894
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we construct a nonmovable complete metric space of which every component is movable. This construction is based on P. Roy's famous example of a complete metric space $ X$ which has inductive dimension ind $ X = 0$ and covering dimension $ \dim X = 1$.

References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, Theory of shape, Monografie Mat., vol. 50, PWN, Warszawa, 1975. MR 0293602 (45:2679)
  • [2] G. Kozlowski and J. Segal, On the shape of 0-dimensional paracompacta, Fund. Math. 83 (1974), 151-154. MR 0334142 (48:12461)
  • [3] S. Mardešić and J. Segal, Shape theory, North-Holland, Amsterdam, 1982. MR 676973 (84b:55020)
  • [4] M. A. Moron, Prabir Roy's space $ \Delta $ as a counterexample in shape theory, Proc. Amer. Math. Soc. (to appear).
  • [5] P. Roy, Failure of equivalence of dimension concepts for metric spaces, Bull. Amer. Math. Soc. 68 (1962), 609-613. MR 0142102 (25:5495)
  • [6] E. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)
  • [7] J. J. Walsh, Dimension, cohomological dimension, and cell-like mappings, Shape Theory and Geometric Topology, (Proc., Dubrovnik, 1981), Lecture Notes in Math., vol. 870, Springer-Verlag, Berlin and New York, 1981, pp. 105-118. MR 643526 (83a:57021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F43, 54F45

Retrieve articles in all journals with MSC: 54F43, 54F45

Additional Information

Keywords: Movability, component, dimension, shape
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society